Alert archive / Kentucky / Flash Flood Warnings in 2013
Flash Flood Warning 5, NWS Jackson, KY
NWS Jackson, KY issued this flash flood warning at May 6, 2013, 5:19 PM EDT for Menifee County, Powell County, Wolfe County, Kentucky. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 6, 2013, 5:19 PM EDT (21:19 UTC)
- Expired
- May 6, 2013, 8:30 PM EDT
- In force
- 3 hr
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Menifee County, KY, Powell County, KY, Wolfe County, KY
The radar
The Jackson,KY radar (KJKL), 33 km from the middle of the area, began a volume at 21:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.3 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 559 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 125 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
379
WGUS53 KJKL 062119
FFWJKL
KYC165-197-237-070030-
/O.NEW.KJKL.FF.W.0005.130506T2119Z-130507T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON KY
519 PM EDT MON MAY 6 2013
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EAST CENTRAL POWELL COUNTY IN EAST CENTRAL KENTUCKY...
NORTHWESTERN WOLFE COUNTY IN SOUTHEAST KENTUCKY...
SOUTH CENTRAL MENIFEE COUNTY IN EAST CENTRAL KENTUCKY...
* UNTIL 830 PM EDT
* AT 518 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA. SOME LOCATIONS HAVE RECEIVED OVER AN INCH OF RAINFALL
IN THE PAST HOUR...WITH UP TO AN ADDITIONAL INCH OF RAIN EXPECTED
BETWEEN 5:15 AND 6 PM.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
CAMPTON...BAPTIST...CALABOOSE...GOSNEYVILLE...HAYSTACK...JENSON...
KOOMER RIDGE CAMPGROUND...LANDSAW...PINE RIDGE...RED RIVER GORGE...
STILLWATER...TOLIVER...TRENT AND VALERIA.
THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...POWDER MILL
BRANCH...INDIAN CREEK...SOUTH FORK RED RIVER...RED RIVER...CHIMNEY
TOP CREEK...BAPTIST FORK...SPAAS CREEK...LEATHERWOOD FORK...CLEAR
BRANCH...MIDDLE FORK RED RIVER...MILL CREEK...AND SWANGO FORK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
&&
LAT...LON 3782 8344 3770 8345 3775 8362 3779 8367
3783 8377 3789 8371
$$
GEOGERIAN2 follow-up statements
277
WGUS73 KJKL 062158
FFSJKL
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
558 PM EDT MON MAY 6 2013
KYC165-197-237-070030-
/O.CON.KJKL.FF.W.0005.000000T0000Z-130507T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MENIFEE KY-POWELL KY-WOLFE KY-
558 PM EDT MON MAY 6 2013
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTHWESTERN WOLFE...
EAST CENTRAL POWELL AND SOUTH CENTRAL MENIFEE COUNTIES UNTIL 830 PM
EDT...
AT 556 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL HAD DIMINISHED ACROSS THE
WARNED AREA...HOWEVER EXCESSIVE RUNOFF FROM PREVIOUS HEAVY RAINFALL
WILL CONTINUE TO CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT
WILL EXPERIENCE FLASH FLOODING INCLUDE...CAMPTON...BAPTIST...
CALABOOSE...GOSNEYVILLE...HAYSTACK...JE NSON...KOOMER RIDGE
CAMPGROUND...LANDSAW...NADA...PINE RIDGE...RED RIVER
GORGE...STILLWATER...TOLIVER...TRENT AND VALERIA.
THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...
POWDER MILL BRANCH...CLIFTY CREEK...INDIAN CREEK...SOUTH FORK RED
RIVER...RED RIVER...CHIMNEY TOP CREEK...BAPTIST FORK...SPAAS CREEK...
LEATHERWOOD FORK...CLEAR BRANCH...MIDDLE FORK RED RIVER...MILL
CREEK...GRAYS BRANCH...LACY CREEK AND SWANGO FORK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
&&
LAT...LON 3782 8344 3770 8345 3775 8362 3779 8367
3783 8377 3789 8371
$$
GEOGERIAN636
WGUS73 KJKL 062350
FFSJKL
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
750 PM EDT MON MAY 6 2013
KYC165-197-237-070005-
/O.CAN.KJKL.FF.W.0005.000000T0000Z-130507T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MENIFEE KY-POWELL KY-WOLFE KY-
750 PM EDT MON MAY 6 2013
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR NORTHWESTERN
WOLFE...EAST CENTRAL POWELL AND SOUTH CENTRAL MENIFEE COUNTIES IS
CANCELLED...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. IF
FLOODING HAS BEEN OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW
ENFORCEMENT AGENCY.
LAT...LON 3782 8344 3770 8345 3775 8362 3779 8367
3783 8377 3789 8371
$$
GEOGERIANWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at May 6, 3:57 PM EDT, 1 hour 22 minutes earlier.
Area forecast discussion, May 6, 3:57 PM EDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 357 PM EDT MON MAY 6 2013 .SHORT TERM...(THIS EVENING THROUGH TUESDAY NIGHT) ISSUED AT 355 PM EDT MON MAY 6 2013 A CLOSED UPPER LEVEL LOW NOW OVER MIDDLE TN WILL MEANDER ACROSS THE SOUTHEAST AND INTO THE CAROLINAS THROUGH THE PERIOD. THE UPPER LEVEL LOW WILL DROP SOUTH INTO NE AL TONIGHT AND THEN MOVE ACROSS CENTRAL GA AND INTO WESTERN SC BY EARLY MON MORNING. THIS WILL WILL THEN MOVE NORTH ACROSS NORTH CAROLINA...AND ACTUALLY MAKE ANOTHER CLOSER APPROACH TO EAST KY LATE AS IT MOVES INTO THE BLUE RIDGE REGION OF VA...IF NOT WEST OF I 81 CORRIDOR. THIS SYSTEM WILL BE THE PRIMARY WEATHER MAKER THROUGH THE PERIOD...WITH RAIN CHANCES MORE OR LESS DIURNALLY DRIVEN EXCEPT FOR POSSIBLY TUE NIGHT WHERE RAIN CHANCES WILL LINGER...ESPECIALLY SOUTH AND EAST THROUGH THE NIGHT AS THE UPPER LEVEL SYSTEM ROTATES A DISTURBANCE INTO THE APPALACHIANS AS WILL NEAR THE AREA. SCATTERED SHOWERS AND SOME THUNDERSTORMS HAVE DEVELOP OVER PARTS OF THE UPPER CUMBERLAND REGION AND KY RIVER BASINS SOUTHEAST INTO VA...NE TN AND WESTERN NC. WITH DAYTIME HEATING AND COLD AIR ALOFT FROM UPPER LEVEL LOW TO OUR SOUTHWEST...THE INTENSITY OF THESE AND COVERAGE SHOULD PEAK OVER THE NEXT FEW HOURS AS WE ARE NEARING PEAK HEATING. SOME SMALL HAIL HAS BEEN REPORTED FROM THESE AND THIS WILL CONTINUE TO BE THE PRIMARY THREAT FROM THESE ALONG WITH BRIEF HEAVY RAIN. A FEW MORE VIGOROUS STORM COULD PRODUCE HAIL A BIT LARGER ON THE ORDER OF THREE QUARTERS OF AN INCH TO ONE INCH...BUT THIS WILL LIKELY BE VERY ISOLATED. MUCH OF THE LOW CLOUDS THOUGH SOME DEBRIS CLOUDS FROM PM CONVECTION MAY LINGER FOR A TIME INTO THE NIGHT SHOULD ERODE THROUGH THE EVENING INTO THE PAST MIDNIGHT HOURS TONIGHT. DRIER AIR SHOULD WRAP IN FROM THE SOUTH FROM TN AND THIS SHOULD LEAD TO COLDEST LOWS TONIGHT CLOSER TO THE TN BORDER AND A BIT HIGHER FURTHER NORTH AND EAST WHERE DEWPOINTS WILL REMAIN HIGHER...CLEARING AND WEAKENING OF GRADIENT WILL BE SLOWER. DESPITE THIS...FOG SHOULD DEVELOP IN THE VALLEYS AND IF CLEARING IS RATHER EXTENSIVE...IT MAY BECOME RATHER WIDESPREAD AND POSSIBLY DENSE IN MANY AREAS OVERNIGHT. CONFIDENCE IS NOT EXTREMELY HIGH IN DEGREE OF CLEARING...SO CONFIDENCE IN HOW DENSE THE FOG WILL BE IS NOT EXTREMELY HIGH. TEMPERATURES WILL MODERATE THROUGH THE PERIOD...WITH AS NOTED EARLIER HIGHEST POPS AFTER THIS EVENING ON TUESDAY AFTERNOON...THOUGH CHANCES WILL REMAIN IN MORE SOUTHEASTERN AREAS INTO TUE NIGHT. .LONG TERM...(WEDNESDAY THROUGH MONDAY) ISSUED AT 315 PM EDT MON MAY 6 2013 A PESKY SLOW MOVING STACKED LOW PRESSURE SHOULD BE JUST TO OUR EAST AT THE START OF THE PERIOD...GRADUALLY WEAKENING AND MOVING AWAY TO THE NORTHEAST. IT WILL STILL BE CLOSE ENOUGH FOR DAYTIME HEATING TO CREATE ENOUGH INSTABILITY FOR SCATTERED SHOWERS AND THUNDERSTORMS TO DEVELOP DURING THE AFTERNOON. THEY SHOULD THEN DIE OUT IN THE EVENING WITH LOSS OF HEATING AND GRADUAL WARMING ALOFT AS GEOPOTENTIAL HEIGHTS CLIMB. ON THURSDAY AND THURSDAY NIGHT...A SHORTWAVE TROUGH APPROACHING FROM THE NW COUPLED WITH WARM AIR ADVECTION WILL BRING ANOTHER POTENTIAL FOR SHOWER/THUNDERSTORMS. DAY TIME HEATING AND ITS INSTABILITY WILL ALSO ADD TO THE POTENTIAL. A COLD FRONT TRAILING FROM THE LOW WILL SLOWLY APPROACH OUR REGION ON FRIDAY AND FRIDAY NIGHT...PROLONGING THE POSSIBILITY OF SHOWERS/THUNDERSTORMS. MODELS DEVELOP DIFFERENCES REGARDING THE FINER DETAILS AT THIS LONGER TIME FRAME. THIS LARGELY CONCERNS TIMING AND STRENGTH OF COLD FRONTS. AN INITIAL WEAK COLD FRONT WHICH WAS JUST REFERENCED MAY PASS THROUGH ON SATURDAY... LIKELY FOLLOWED BY A STRONGER FRONT ON SATURDAY NIGHT AS A DEEP UPPER TROUGH DROPS INTO THE EASTERN CONUS. ANY PRECIP LINGERING BEHIND THE FRONT OR FRONTS SHOULD END ON SUNDAY AS MUCH DRIER AND COOLER AIR ARRIVES. IN FACT...THE AIR MASS LOOKS LIKE IT COULD BE COLD ENOUGH FOR ANOTHER SHOT AT SOME FROST EARLY NEXT WEEK. HOWEVER...WITH GREEN-UP OF VEGETATION AND THE ASSOCIATED EVAPOTRANSPIRATION...IT BECOMES INCREASINGLY DIFFICULT WITH PASSING TIME TO MAINTAIN LOW DEW POINTS SO THAT WE DO NOT FOG AT NIGHT INSTEAD OF FROST. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON) ISSUED AT 155 PM EDT MON MAY 6 2013 MVFR TO VFR CIGS IN CU AND CB ARE CURRENTLY OBSERVED ACROSS THE REGION AND THIS TREND SHOULD CONTINUE. AREAS FROM IO TO K22 TO EXTREME SOUTHEAST KY WILL INITIALLY IMPROVE FROM IFR INTO THE MVFR RANGE. EARLY IN THE PERIOD...LOZ SHOULD EXPERIENCE A THUNDERSTORM ON STATION AND OVER THE NEXT 4 TO 6 HRS THUNDERSTORMS WILL BE POSSIBLE AT LOZ...AND SME AND WELL AS THE ENTIRE REGION. THE STRONGEST STORMS MAY BE NEAR JKL OR BETWEEN LOZ AND JKL. ONCE PEAK HEATING IS LOSS IN THE EVENING...AFTER ABOUT 23Z OR SO...SOME PARTIAL CLEARING TONIGHT COULD LEAD TO SOME LOCALLY DENSE FOG LATE TONIGHT. THIS FOG WOULD THEN LIFT AND DISSIPATE DURING THE 12Z TO 18Z PERIOD. && .JKL WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...JP LONG TERM...HAL AVIATION...JP
Hazardous weather outlook, May 6, 4:21 PM EDT, 58 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSON KY 421 PM EDT MON MAY 6 2013 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-072330- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- 421 PM EDT MON MAY 6 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. ISOLATED THUNDERSTORMS THROUGH THIS EVENING MAY BECOME STRONG...WITH THE MAIN THREATS BEING SMALL HAIL AND WIND GUSTS UP TO 40 MPH. LOCALLY DENSE FOG...REDUCING VISIBILITIES UNDER A QUARTER MILE AT TIMES...IS EXPECTED LATE TONIGHT...ESPECIALLY IN THE VALLEYS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. LOCALLY DENSE FOG IS EXPECTED EARLY TUESDAY MORNING. THUNDERSTORMS ARE POSSIBLE FROM TUESDAY THROUGH SATURDAY...MAINLY DURING THE AFTERNOON AND EVENING HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTERS...PLEASE RELAY ANY REPORTS OF HAIL OR STRONG WINDS TODAY TO THE NATIONAL WEATHER SERVICE OFFICE IN JACKSON. KAS/JP
In the hours before
Local storm report, May 6, 3:50 PM EDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
350 PM EDT MON MAY 06 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM HAIL THOUSANDSTICKS 37.19N 83.43W
05/06/2013 E0.88 INCH LESLIE KY TRAINED SPOTTER
&&
TBREWERSpecial weather statement, May 6, 4:04 PM EDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 404 PM EDT MON MAY 6 2013 KYZ108-112-062045- WOLFE-BREATHITT- 404 PM EDT MON MAY 6 2013 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 445 PM EDT MONDAY AFTERNOON... SOUTHERN WOLFE AND CENTRAL BREATHITT. AT 404 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR WILSTACY...OR NEAR JACKSON...MOVING NORTHWEST AT 15 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...HAGINSVILLE AROUND 410 PM EDT...NOCTOR AROUND 415 PM EDT...ELKATAWA AROUND 420 PM EDT...KECK AROUND 425 PM EDT...SEWELL AROUND 430 PM EDT. RESIDENTS SHOULD EXPECT BRIEF HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS. MOTORISTS ARE URGED TO DRIVE CAREFULLY. RAY
Local storm report, May 6, 4:14 PM EDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
414 PM EDT MON MAY 06 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0351 PM HAIL MCKEE 37.43N 84.00W
05/06/2013 E0.25 INCH JACKSON KY 911 CALL CENTER
&&
TBREWERSpecial weather statement, May 6, 4:15 PM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 415 PM EDT MON MAY 6 2013 KYZ058-068-069-062045- ESTILL-ROCKCASTLE-JACKSON- 415 PM EDT MON MAY 6 2013 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 445 PM EDT MONDAY AFTERNOON... NORTHERN JACKSON... NORTHEASTERN ROCKCASTLE AND SOUTHWESTERN ESTILL. AT 416 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR MCKEE...MOVING NORTHWEST AT 20 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...COLLINGSWORTH AROUND 425 PM EDT...SANDGAP AROUND 430 PM EDT...ALCORN AROUND 435 PM EDT...KERBY KNOB AROUND 440 PM EDT... RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO 1 INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS. MOTORISTS ARE URGED TO DRIVE CAREFULLY. GEOGERIAN
Local storm report, May 6, 4:19 PM EDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
419 PM EDT MON MAY 06 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0416 PM HAIL 3 NE JACKSON 37.59N 83.34W
05/06/2013 E0.50 INCH BREATHITT KY NWS EMPLOYEE
OCCURRED AT THE JACKSON WEATHER SERVICE OFFICE.
&&
TBREWERSpecial weather statement, May 6, 4:45 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 445 PM EDT MON MAY 6 2013 KYZ108-112-062115- WOLFE-BREATHITT- 445 PM EDT MON MAY 6 2013 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 515 PM EDT MONDAY AFTERNOON... WOLFE AND NORTH CENTRAL BREATHITT. AT 445 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR PAXTON...OR 8 MILES SOUTHEAST OF CAMPTON...MOVING NORTHWEST AT 15 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...MALAGA AROUND 450 PM EDT...LANDSAW AROUND 455 PM EDT...BAPTIST AROUND 500 PM EDT... STILLWATER AROUND 505 PM EDT...CAMPTON AROUND 510 PM EDT... RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO 2 INCHES PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS. MOTORISTS ARE URGED TO DRIVE CAREFULLY. GEOGERIAN
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 4:24 PM EDT | Areal Flood Advisory | JKL | Jackson, Rockcastle | 2 hr |
| May 6, 4:31 PM EDT | Areal Flood Advisory | JKL | Bell, Harlan | 119 min |
| May 6, 5:04 PM EDT | Areal Flood Advisory | JKL | Menifee, Powell, Wolfe | 116 min |
| May 6, 5:28 PM EDT | Areal Flood Advisory | JKL | Clay, Leslie | 2 hr |
| May 6, 5:55 PM EDT | Flash Flood Warning | JKL | Clay, Leslie | 3 hr |
| May 6, 6:22 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Owsley, Perry | 38 min |
| May 6, 6:49 PM EDT | Areal Flood Advisory | JKL | Breathitt, Jackson, Lee, Owsley, Perry | 3 hr |
Nearby
Flash Flood Warnings in Kentucky, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.